Results 1 to 7 of 7

Thread: arava

  1. #1
    Join Date
    Apr 2009
    Location
    missouri
    Posts
    23
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default arava

    Does antone had any experience with the medication arava, or leflunomide, generic? I always get better information from this forum than anywhere else.

  2. #2
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi sugarfoot,sorry, but i am not familiar with those meds. Are you taking them now, and what are they for?
    Phyllis

    share a smile today

  3. #3
    Join Date
    Apr 2009
    Location
    missouri
    Posts
    23
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    They took me off the methotrexate and put me on arava. All the info from the pharmacy and web md say it is for inflamation of rheumatoid arthritis. It actually sounds as if it might not be so rough on the system, except for the part that says it won't leave your system for 2 yrs. unless you take some kind of cleansing medication. That and a little bit about an allergic reaction can sometimes cause blisters on the eyes. The metho. was giving me migraines,vomiting with even a little sip of water, and some funking looking bruises on my forearms. What I asked the doctor to do was perhaps inject the metho. and whoosh he completely pulled me off of it. The only thing I mentioned was the migraines and vomiting but he keeps a pretty close watch on me. PS, none of the other publications said anything about metho. being a form of chemo. That' why I always come here.

  4. #4
    Join Date
    Oct 2008
    Location
    California
    Posts
    1,213
    Thanks
    280
    Thanked 208 Times in 162 Posts

    Default

    I agree, Sugarfoot, that the people on WHL are THE most knowledgeable when it comes to dealing with SLE on a daily basis. No, we're not medical doctors, but I am forever grateful for everything I've learned through others' experiences.

    I hope you do better on the Arava. The side effects of some meds are worse than the condition that the meds are supposed to treat

    Sounds like you've got a great doctor--better hang on the them!

  5. #5
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    wow, sugrafoot, thanks for the valuable information. I am not presently diagnosed with RA, but no one knows what the future will bring...thanks again. I am curious, did your dr. take you off of the mtx because you asked about the injection instead of the pill?
    Phyllis

    share a smile today

  6. #6
    Join Date
    Apr 2009
    Location
    missouri
    Posts
    23
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    This was done over the phone and I'm supposed to see him next week. That is when I intend to ask him. The throwing up was getting progressively worse, by the last Sunday, I couldn' even keep down a sip of water until after 4pm. I have a crazy work schedule, I know that 3 out of 4 Sundays I'm not scheduled to work, so I was taking the meth. on Saturday evenings around 4pm. I'm trying my best to hang on to my job. Like I said the first 2 months I would feel icky but tolerable, but that last month was a humdinger.

  7. #7
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    hi sugarfoot, sorry to hear about last month being so bad....i hope your dr. can find a way to help you. Be sure and tell us about your appointment. I will be interested in hearing more about arava. Hope this week is a good one for you.
    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •